Doctor addresses tics


#1

as some of you know my son has been doing what I call bobbing , and his doctor app was yesterday and he did not want me to go (he thought I would say something about it) so I stayed home…when he came back he said well she saw me bobbing and changed my meds, Remember he had said no meds change for him…So she cut his respernal from 6mg to 4mg and took him off sequel and added cogent for the tics also added something for sleep I know I have misspelled a lot of med on here.please bear with me…now I find my self worried about the changes, but hoping that it helps him get out more and stop being so full of fear…will keep you posted as the week moves on keep us in your PRAYERS


#2

I’m glad the tics are being looked into. That has to be a relief. Keep in mind in the future that you can call his doctor and let him know about something that is concerning you. Sometimes they need our input. Keeping you both in my thoughts that the med change goes well.


#3

Hey, no judgement from me. I am just now getting the hang of spelling schizophrenia right. This is after 4+ years.


#4

My son has been on prolixin for a long time. recently, he started having tremors and mouth shakes. Cogentin did the trick. Best of luck*


#5

I’m really unsure how to go about this, so I’m going for my usual blunt foot-in-mouth approach.
What do you know about tics from your son?
I’ve noticed I have this weird thing going on with my mouth that I probably have done for a while, but got really, really pronounced when I went on a stimulant thingy when they thought I had narcolepsy. Think like the motion a horse makes when it’s eating grass. Kinda like that.
Apparently C noticed it before I got on the narcolepsy meds but it only bothered him and I only noticed when I started that stuff.
Now it’s really background noise. I realize I do it when I get stressed though, but not as bad as when I was on that stuff for narcolepsy. (I don’t have narcolepsy. They just thought that because for some reason the Geodon suddenly made me sleepy all the time).
Are there any supplements I can use to try to get rid of them or anything like that?
Are his getting worse? How long has he been on it. I’ve been on Geodon (which I just got back on now) for 1-2 years. Longer than that?


#6

@ Onceapoet. I know of tics thru seeing a friend of mine she had them…He also started with the chewing with his mouth about a week ago…also when he would lay down on the couch he would raise his arm up and down,.today was a great day he said he had not smoked as much and I could tell the house did not smell smokey, he said he thought it was the meds he also has stopped with the bobbing…thank God for the Cogentin


#7

More like dyskaenisha ( sorry spelling ) His mouth would start shaking and he would not even know it. Other times his hands would shake terribly…but mainly his mouth. The cogentin stopped it. I cant say if his nurse lowered his dosage--she wont tell me and my son doesn`t tell…Sometimes, his whole body would shake and I would have to take him to the ER. They would give cogentin and ativan and keep him until he calmed down. Awful


#8

how long did it take before it the Cogentin worked?,he has been on it for 4 days and he still is doing the bobbing, he had stopped for a day but its back…and yes he looks like he is chewing and shaky ,he was out to day and did some weeding…


#9

Less than 24 hours. Sorry -I dont know the dosage. His case manager also says that he was drinking too many of those energy drinks. That seemed to also be causing tremors. He usually needs the cogentin right after his injection of prolixin. He is supposed to take them everyday-but Im pretty sure he only takes as needed. He has been drug free for 2 years now, so I don`t know if the combo of coffee and energy drinks affect even more now. Hope this helps. How is your son doing today?


#10

I hope you don’t mind me asking. Is he on any type of benzodiazepine? Drinking a lot of coffee, energy drink or other stimulants? These things can make anyone shaky etc. If I drink too much coffee it aggravates my habit of sucking on my teeth which I used to call “mad cowing it” when I was addicted. An obvious sign of being overstimulated in the nervous system.


#11

well last night when we were getting ready for bed he said mom you know I take 7 pills everyday and he brought them out for me to see…dang he takes them all at one time, I told him he needs to take some of them 2 x a day that means when you get up take some and at night take some no wonder he is so out of it in the morning …lets see if I can get him on the right track with his meds…I thought he knew better…something else that got passed me again!


#12

well its been a week on the Cogentin and the bobbing is slowing down now he said he does it out of habit…I not believing that will call doctors this week and see what they say…


#13

All 7 in one go? poor guy. I only made that mistake two times. Both times I passed out completely and came too about two hours later, half dressed and face down on the hall way/ kitchen floor.

I rock no matter how many meds I was given to stop it. I rock when I can’t pace. It slows things down and my sis says I use it to self-soothe. I can’t always tell when I’m doing it.

Sometimes I rock in public. If it gets too bad, my sis will reach over and give me a side hug for a bit and then with her arm across my back, I can’t rock anymore. I hate it when I loose myself in thought and do this in public. But I’m working on stopping it.